Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 465, NWS Tallahassee, FL

November 18, 2015Holmes County, Walton County, Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 18, 2015, 2:08 PM CST for Holmes County, Walton County, Washington County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 18, 2015, 2:08 PM CST (20:08 UTC)
Expired
Nov 18, 2015, 3:00 PM CST
In force
52 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Holmes County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 15 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 18, 8:25 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 8:57 AM CST, 5 hours 11 minutes earlier.

Area forecast discussion, Nov 18, 8:57 AM CST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
957 AM EST WED NOV 18 2015

.Near Term [Through Today]...
12 UTC surface analysis shows a cold front across the Central Gulf
Coast states and northward into Middle Tennessee all in
association with a strong low pressure system centered over
Southern Minnesota. A warm frontal boundary is located across East
Central Alabama into Southeastern Georgia. Dewpoint analysis shows
a relatively narrow influx of 70deg+ dewpoints surging into the
Florida Panhandle, but the southeasterly low level flow direction
is negatively affecting deep moisture return further eastward. At
upper levels, a deep trough extended from the northern Plains all
the way to the Gulf Coast with a large upper low across Western
Missouri. Animated vapor imagery over the last several hours shows
that the upper low is now beginning to move a little more to the
NE than E, and as a result, this is likely the initial signs the
models have been showing that the best forcing may lift out
before the strongest storms reach our central and eastern areas.

Mesoscale analysis this morning shows sufficient deep layer shear
for the development of severe storms. While the KTAE sounding is
on the far eastern edge of the stronger winds, model soundings
depict 40-50kt 0-6km shear across Srn Alabama and into the Florida
Panhandle. Low level shear remains especially strong, around
30kt across the western portions of the region.

At 15z, a weak confluence band of showers and thunderstorms was
developing well ahead of the main convective band. Influx of 70
degree dewpoints overlapping with the moderate shear values, will
continue to be supportive of isolated supercells as has already
been seen this morning over the marine area. Expect that as the
main convective band moves closer to the region, coverage of
storms will increase over the land areas, leading to an increasing
risk for damaging winds and isolated tornadoes. The tornado watch
remains in effect for Srn Alabama and the Florida Panhandle until
4 pm CST.

The current PoP forecast handles the progression of the activity
today well, so no significant updates planned there.

&&

.Prev Discussion [329 AM EST]...

.Short Term [Tonight Through Friday]...

The upper level low and its corresponding surface low will race
quickly northward this evening, pulling the dynamics favorable for
severe weather northward as well. Storms from the frontal system
will continue to push eastward tonight through Thursday night, but
the severe threat will diminish through the overnight hours.

We'll start to see cooler temperatures behind the front Thursday
night with lows dipping into the upper 40s to upper 50s. On Friday,
highs will only reach the upper 60s-mid 70s.

.Long Term [Friday Night Through Wednesday]...

A second, dry cold front passage Saturday will bring significantly
colder air by early next week. Highs will drop from upper 60s-mid
70s Saturday to upper 50s-upper 60s Sunday and Monday, staying in
the 60s Tuesday. Morning lows will be noticeably colder as well,
dipping into the upper 30s-mid 40s Monday and Tuesday morning.

.Aviation...
[Through 06Z Thursday] Fairly widespread MVFR cigs are likely
overnight. These cigs will improve to VFR by mid to late morning at
KTLH and KVLD, but persist elsewhere as a cold front approaches from
the west. Expect SHRA/TSRA at KECP and KDHN beginning around 18z,
spreading to KABY by 21z, and KTLH by 0z. On-and-off -RA will last 3-
6 hours, but occasional +TSRA with poor cigs/vis are possible. It
will be breezy today, with SE winds near 15 KT, occasionally gusting
to 25 or 30 KT, even outside of TSRA. Winds will veer to the S
through the day, diminishing by sunset.

.Marine...

Southeast winds will begin to lower today, falling below small craft
advisory conditions this afternoon as a cold front crosses the
coastal waters. Winds will shift to the north behind the front
tonight and increase over the weekend approaching advisory levels
Saturday night, lowering slowly through the rest of the weekend.

.Fire Weather...

Strong winds may allow dispersion values to approach 75 at a few
spots east of Tallahassee this afternoon. Otherwise there are no
fire weather concerns.

.Hydrology...

The approaching storm system on Wednesday is expected to deliver
around 1 to 2 inches of rain across much of the region. Some of
the hi-res guidance suggests some locally heavier totals will be
possible, but as long as the areal average rainfall remains under
3 inches, the threat for any river flooding is low. The flash
flood threat is also low as storm motion is expected to be rather
fast, and training storms are not anticipated.

The most vulnerable basins remain across the western areas, namely
the Choctawhatchee and Chipola Rivers which have just dropped
below action stages in Florida at the first of this week.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   81  70  77  55  72 /  40  80  40  10  10
Panama City   78  66  74  58  71 /  70  90  40  10  10
Dothan        77  60  71  49  68 /  90  90  30   0   0
Albany        80  65  73  50  69 /  60 100  30  10   0
Valdosta      83  70  76  55  71 /  40  80  50  20  10
Cross City    85  72  80  61  75 /  30  60  60  20  10
Apalachicola  78  70  77  60  72 /  50  70  40  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 7 PM EST /6 PM CST/ this evening FOR
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Advisory until 6 PM CST this evening FOR South Walton.

GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 3 PM EST this afternoon FOR Coastal
     Waters From Ochlockonee River to Apalachicola Fl out to 20
     Nm-Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...GODSEY
SHORT TERM...MOORE
LONG TERM...MOORE
AVIATION...FOURNIER
MARINE...MOORE
FIRE WEATHER...FOURNIER
HYDROLOGY...GODSEY

In the hours before

Special weather statement, Nov 18, 9:07 AM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
907 AM CST WED NOV 18 2015

FLZ007-181530-
NORTH WALTON FL-
907 AM CST WED NOV 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON COUNTY UNTIL
930 AM CST...

AT 907 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FLORALA...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PAXTON...GORDON...FLOWERSVILLE...LAKEWOOD AND NEW HARMONY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST FOR CENTRAL
FLORIDA.

&&

LAT...LON 3099 8639 3099 8614 3083 8627 3087 8639
TIME...MOT...LOC 1507Z 205DEG 30KT 3092 8630

38-GODSEY
Local storm report, Nov 18, 11:52 AM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1252 PM EST WED NOV 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TORNADO          10 SSE DEERLAND         30.63N 86.35W
11/18/2015                   WALTON             FL   OFFICIAL NWS OBS

            BRIEF TORNADO CONFIRMED BY DUAL POL RADAR DATA.

&&

WOOL
Local storm report, Nov 18, 12:15 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
115 PM EST WED NOV 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TORNADO          1 W LIBERTY HILL        30.82N 86.23W
11/18/2015                   WALTON             FL   PUBLIC

            VISUAL CONFIRMATION OF TORNADO ON HIGHWAY 331 NORTH OF
            EGLIN.

&&

EWESTON
Local storm report, Nov 18, 12:19 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
119 PM EST WED NOV 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     FUNNEL CLOUD     ELBA                    31.41N 86.07W
11/18/2015                   COFFEE             AL   BROADCAST MEDIA

            REPORT OF FUNNEL CLOUD NEAR ELBA.

&&

EWESTON
Local storm report, Nov 18, 12:21 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
121 PM EST WED NOV 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 PM     FUNNEL CLOUD     3 S RHOADES             31.22N 86.17W
11/18/2015                   COFFEE             AL   BROADCAST MEDIA

            FUNNEL CLOUD NEAR KINSTON.

&&

EWESTON
Local storm report, Nov 18, 1:27 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
227 PM EST WED NOV 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     FUNNEL CLOUD     SAMSON                  31.11N 86.05W
11/18/2015                   GENEVA             AL   911 CALL CENTER

            SEVERAL SIGHTINGS OF A FUNNEL CLOUD NEAR SAMSON.

&&

EWESTON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 3:04 AM CSTHigh Surf AdvisoryTAEWalton15 hr
Nov 18, 6:36 AM CSTSpecial Marine WarningTAE54 min
Nov 18, 7:00 AM CSTSpecial Weather StatementTAEWalton30 min
Nov 18, 7:33 AM CSTSpecial Weather StatementTAEWalton42 min
Nov 18, 8:42 AM CSTSpecial Marine WarningTAE63 min
Nov 18, 9:07 AM CSTSpecial Weather StatementTAEWalton23 min
Nov 18, 9:54 AM CSTSpecial Marine WarningTAE66 min
Nov 18, 10:45 AM CSTTornado WarningTAEWalton45 min
Nov 18, 11:21 AM CSTTornado WarningTAEWalton39 min
Nov 18, 11:32 AM CSTSpecial Marine WarningTAE43 min
Nov 18, 12:00 PM CSTTornado WarningTAEWalton45 min
Nov 18, 12:40 PM CSTSpecial Marine WarningTAE65 min
Nov 18, 1:15 PM CSTTornado WarningTAEWalton45 min
Nov 18, 3:03 PM CSTSpecial Marine WarningTAE42 min
Nov 18, 3:09 PM CSTTornado WarningTAEFranklin, Gulf51 min
Nov 18, 3:19 PM CSTSpecial Marine WarningTAE86 min
Nov 18, 3:59 PM CSTSpecial Marine WarningTAE91 min
Nov 18, 4:04 PM CSTSevere Thunderstorm WarningTAECalhoun, Franklin, Liberty26 min
Nov 18, 4:31 PM CSTSevere Thunderstorm WarningTAEGadsden, Liberty44 min
Nov 18, 4:49 PM CSTTornado WarningTAEGadsden41 min
Nov 18, 5:14 PM CSTTornado Warning Tornado observedTAEGadsden34 min
Nov 18, 4:36 PM CSTSpecial Weather StatementTAEClay, Early, Quitman, Randolph54 min
Nov 18, 11:26 AM CSTTornado WarningTAECoffee49 min
Nov 18, 12:49 PM CSTTornado WarningTAEGeneva26 min
Nov 18, 1:01 PM CSTTornado WarningTAECoffee44 min
Nov 18, 2:01 PM CSTSevere Thunderstorm WarningTAEDale44 min
Nov 18, 3:45 PM CSTSpecial Weather StatementTAEDale, Henry45 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.